MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX071503CS
Medical Device Problem Codes Break (1069); Fracture (1260); Difficult to Remove (1528); Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025.A patient underwent a stent placement procedure using the lifestent xl vascular stent.During the procedure, the system would not release the stent fully.The device was removed with a partial of the stent and the other part deployed in the sfa.Doctor would like both stents replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: d2b (nip; fge).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample was found with activated deployment mechanism, and with a separately included fractured stent.The length of the returned stent end, and the condition of the sample indicate, that the stent was approximately 105mm partially deployed when the issue occurred.Inside grip the metal guide tube was found heavily kinked, and a force transmitting post was found broken.A guidewire was found stuck inside the system.The investigation leads to confirmed result for kink of the guiding tube leading to release force increase, and break of a force transmitting post inside grip, and subsequent partial deployment leading to stent fracture upon removal.Manufacturing related issue could not be found.In this case, the vessel was extremely calcified but not tortuous, the lesion was pre dilated, and the guidewire was running smoothly inside the system.6fx45cm introducer with 0.018" guidewire were used for access/ deployment, and during deployment the system was being gently held at the stability sheath and kept stationary.Based on the investigation of the provided information, the investigation is closed as confirmed for catheter kink, break inside grip, partial stent deployment, stent fracture, and difficult removal caused by stuck guidewire.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use (ifu) state: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.', and 'do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.' holding and handling of the system throughout deployment was found described.The ifu further state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.B) insert a 0.035¿ diameter guidewire.It is recommended to use the 80 cm working length device for ipsilateral procedures.' and 'predilation of the lesion should be performed using standard techniques.' and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' d2b (nip; fge), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22083144
Report Number9681442-2025-00165
Device Sequence Number15425050
Product Code NIP
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326(17)270116(10)ANKN1544
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX071503CS
Device Lot NumberANKN1544
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown